Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Statins cause blood glucose to rise ??? Dr ???
    avatar
    cvcman posted:
    Ok I take Simvistatin and my glucose levels have always been fine, 80's fasting, now they are saying if you take statins you can develope diabeties ??
    I have an LAD stent so they want my chlost levels low. My HDL is 102, LDL 70
    So...am I going to get diabeties now
    Reply
     
    avatar
    James Beckerman, MD, FACC responded:
    Let's hope not.

    But the new FDA requirement for drug labels to include the information about this risk is important. In general, I expect that most cardiologists will continue higher risk patients on statins (people with known coronary disease, diabetics, etc.) But the big question is how we will handle patients with abnormal cholesterol who are at generally lower risk of heart disease based upon the absence of other risk factors. I imagine that more data and research studies will come out too that will help us answer that question.
     
    avatar
    cvcman replied to James Beckerman, MD, FACC's response:
    well what if.. someone with NORMAL BGL takes a statin because they had an lad stent ( me ) and my bgl start to rise to an unhealthy level...if they stop the statin does the bgl go back to normal ?
    So far after 10 yrs my fasting bgl is still in the 80's


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center